Alert archive / Georgia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 26, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 1, 2016, 2:50 PM EDT for McIntosh County, Georgia. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2016, 2:50 PM EDT (18:50 UTC)
- Expired
- Jun 1, 2016, 3:45 PM EDT
- In force
- 55 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County McIntosh County, GA
The radar
The Jacksonville radar (KJAX), 104 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 3:10 PM EDT | TSTM WND DMG | 5 Wsw Townsend, GA | LONG MCINTOSH 911 CENTER REPORTED NUMEROUS TREES DOWN ON BLUES REACH RD NEAR COX RD. POWER IS OUT IN THE AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 6.8 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 396 J/kg
- Mixed-layer CIN
- -137 J/kg
- Mixed-layer LCL
- 1226 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
367
WUUS52 KCHS 011850
SVRCHS
GAC191-011945-
/O.NEW.KCHS.SV.W.0026.160601T1850Z-160601T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
250 PM EDT WED JUN 1 2016
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
MCINTOSH COUNTY IN SOUTHEASTERN GEORGIA...
* UNTIL 345 PM EDT
* AT 250 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST
OF DARIEN...MOVING EAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
DARIEN...MERIDIAN...VALONA...TOWNSEND...CRESCENT...RIDGEVILLE...COX AND
CARNIGAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3129 8142 3133 8144 3134 8149 3138 8155
3143 8161 3144 8161 3145 8162 3147 8161
3150 8165 3156 8161 3151 8131 3129 8139
TIME...MOT...LOC 1850Z 287DEG 9KT 3145 8156
HAIL...0.75IN
WIND...60MPH
$$3 follow-up statements
957
WWUS52 KCHS 011906
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
306 PM EDT WED JUN 1 2016
GAC191-011945-
/O.CON.KCHS.SV.W.0026.000000T0000Z-160601T1945Z/
MCINTOSH GA-
306 PM EDT WED JUN 1 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR MCINTOSH COUNTY...
AT 306 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TIBET...MOVING
NORTH AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
DARIEN...MERIDIAN...VALONA...TOWNSEND...CRESCENT...RIDGEVILLE...COX AND
CARNIGAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3129 8142 3133 8144 3134 8149 3138 8155
3143 8161 3144 8161 3145 8162 3147 8161
3150 8165 3156 8161 3151 8131 3129 8139
TIME...MOT...LOC 1906Z 185DEG 8KT 3153 8159
HAIL...0.75IN
WIND...60MPH
$$550
WWUS52 KCHS 011922
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
322 PM EDT WED JUN 1 2016
GAC191-011945-
/O.CON.KCHS.SV.W.0026.000000T0000Z-160601T1945Z/
MCINTOSH GA-
322 PM EDT WED JUN 1 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR MCINTOSH COUNTY...
AT 322 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST OF
TIBET...MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
DARIEN...COX...TOWNSEND AND CRESCENT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3133 8144 3134 8149 3138 8155 3143 8161
3144 8161 3145 8162 3147 8161 3150 8165
3156 8161 3152 8136
TIME...MOT...LOC 1922Z 258DEG 16KT 3153 8151
HAIL...0.75IN
WIND...60MPH
$$014
WWUS52 KCHS 011935
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
335 PM EDT WED JUN 1 2016
GAC191-011945-
/O.EXP.KCHS.SV.W.0026.000000T0000Z-160601T1945Z/
MCINTOSH GA-
335 PM EDT WED JUN 1 2016
...THE SEVERE THUNDERSTORM WARNING FOR MCINTOSH COUNTY WILL EXPIRE AT
345 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
CHARLESTON.
LAT...LON 3133 8144 3134 8149 3138 8155 3143 8161
3144 8161 3145 8162 3147 8161 3150 8165
3156 8161 3152 8136
TIME...MOT...LOC 1934Z 287DEG 9KT 3153 8151
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 1:32 PM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jun 1, 1:32 PM EDT, 1 hour 18 minutes before
Area Forecast Discussion National Weather Service Charleston SC 132 PM EDT WED JUN 1 2016 .SYNOPSIS... Weak low pressure off the North Carolina coast will push farther way from the region today. Weak high pressure will then prevail through late week. A slow moving cold front will approach the region over the weekend and cross the area early next week. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... No major changes were made to the previous forecast. Expect isolated to scattered showers and thunderstorms to develop this afternoon due to abundant instability (CAPE exceeding 3000 j/kg) and the sea breeze boundary. A few storms could become severe given the downdraft CAPE (DCAPE) values forecast to be near 1000 j/kg, mainly near mesoscale boundary collisions. Highs today will range from around 90 near the Charleston area to lower to mid 90s elsewhere away from the cooler beaches. && .SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/... Tonight: Convection will gradually wane this evening with the loss of insolation. Any lingering tstm activity should remain confined to far inland areas ahead of the sea breeze assuming no significant mesoscale boundary collisions occur. Convective debris cirrus will steadily thin with time leaving mostly clear skies after midnight. Similar to this morning, patchy low-stratus and shallow ground fog could develop within a decoupled boundary layer. Lows will range from the lower 70s inland to the mid 70s at the beaches with a few sheltered areas dropping into the upper 60s. Thursday through Saturday: Weak high pressure will prevail through the end of the week. A slow moving cold front will approach late Friday into Saturday but is expected to become stationary west of the local area. Aloft, mid level ridge will settle over the Southeast. Overall, a pretty typical summertime convection pattern with shower/thunderstorm coverage peaking in the afternoon and evening, then waning after sunset with loss of heating. Atmosphere will stay pretty juicy, with precipitable water values generally over 1.6 inches, however lack of shear or significant forcing mechanisms will keep severe threat low, but non-zero. Temperatures through the period generally a few degrees above normal. Highs mainly around 90/low 90s, with lows in the low 70s. && .LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/... Models are generally in good agreement through the period. Upper ridge will break down as a deepening trough shifts into the eastern U.S. At the surface, a low pressure system will track east across the Great Lakes region into the Northeast early next week. A trailing cold front is progged to cross the local area Tuesday with high pressure to return in its wake mid-week. Rain chances will peak Sunday into Monday with the front in the vicinity with drier conditions expected thereafter. Temperatures near normal. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... VFR today. Low risk of showers/thunderstorms this afternoon with severe winds possible, mainly 18-22Z. Also, fog/low clouds (mainly MVFR) toward daybreak Thu. Extended Aviation Outlook: Low risk for flight restrictions from mainly afternoon showers/tstms and early morning fog/stratus. && .MARINE... Today: The low-level flow will gradually turn onshore as post tropical cyclone Bonnie gradually pulls farther away from the region and the afternoon sea breeze circulation takes hold. Speeds will average 5-10 kt this afternoon--highest near the land/sea interface and Charleston Harbor. Seas will average 1-2 ft nearshore waters and 2-3 ft offshore waters. Tonight: South to southwest winds will prevail with winds less than 10 kt. Seas will average 1-2 ft nearshore waters and 2-3 ft offshore waters. Thursday through Monday: Rather benign marine conditions expected through late week as weak high pressure prevails. Winds generally around 10 knots with seas 1-3 feet. Pressure gradient will begin to tighten over the weekend as the coastal waters become sandwiched between high pressure to the east and an approaching front to the west. South/southwest winds will increase as a result, but conditions are expected to stay below small craft advisory criteria. Seas will build to 2-4 feet. && .TIDES/COASTAL FLOODING... Tides could approach 7.0 ft MLLW in the Charleston Harbor with high tide this afternoon. Current thinking is that levels should fall just short of Coastal Flood Advisory criteria, but it could be close. Tides levels are expected to slowly increase through the weekend with predicted levels forecast to reach near Coastal Flood Advisory thresholds along South Coastal South Carolina and possibly North Coastal Georgia. Coastal Flood Advisories may be needed for some areas over the coming days. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && SYNOPSIS... NEAR TERM...RJB SHORT TERM... LONG TERM... AVIATION...RJB MARINE... TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jun 1, 2:33 PM EDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 233 PM EDT WED JUN 1 2016 SCZ048>050-021000- BEAUFORT-COASTAL COLLETON-CHARLESTON- 233 PM EDT WED JUN 1 2016 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. SEVERE THUNDERSTORMS...A FEW SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH EARLY EVENING WITH DAMAGING WINDS...CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL BEING THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. TIDES...ELEVATED TIDES COULD PRODUCE SHALLOW COASTAL FLOODING ACROSS PARTS OF SOUTH COASTAL SOUTH CAROLINA LATE THIS WEEK AND INTO THE WEEKEND. COASTAL FLOOD ADVISORIES MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047-051-052-021000- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-COASTAL JASPER-TIDAL BERKELEY- 233 PM EDT WED JUN 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS...A FEW SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH EARLY EVENING WITH DAMAGING WINDS...CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL BEING THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ330-350-352-354-374-021000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 233 PM EDT WED JUN 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jun 1, 2:46 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
246 PM EDT WED JUN 1 2016
GAZ140-141-011915-
COASTAL MCINTOSH GA-INLAND MCINTOSH GA-
246 PM EDT WED JUN 1 2016
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF MCINTOSH COUNTY UNTIL
315 PM EDT...
AT 246 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER COX...OR 10 MILES NORTHWEST OF DARIEN...
MOVING EAST AT 10 MPH.
HAZARD...STRONG WINDS 45 TO 55 MPH.
IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
DARIEN...MERIDIAN...VALONA...CRESCENT...RIDGEVILLE...COX AND CARNIGAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM AND MAY LEAD TO
FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.
&&
LAT...LON 3132 8144 3133 8144 3133 8145 3134 8147
3134 8149 3140 8158 3145 8162 3147 8161
3149 8164 3153 8160 3151 8133 3129 8141
TIME...MOT...LOC 1846Z 287DEG 9KT 3146 8158The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 2:46 PM EDT | Special Weather Statement | CHS | McIntosh | 29 min |
| Jun 1, 2:59 PM EDT | Special Weather Statement | CHS | Long | 31 min |
| Jun 1, 3:28 PM EDT | Special Weather Statement | CHS | Long | 32 min |
| Jun 1, 6:32 PM EDT | Special Weather Statement | CHS | Tattnall | 13 min |
| Jun 1, 6:55 PM EDT | Special Weather Statement | CHS | Candler | 35 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.